i had the contraceptive implant fitted 2wks n 2days ago. within 5days i started feel really low and depressed, suffering with extreme anxiety and panic. its gotten to the point where im begging my partner not to go to work cus im fearful of being on my own,i feel im losing my mind. iv seen my doctor who says i have postnatal depression(my baby is 7 wks old) i explained 2 her i thought it could possibly be the implant after researching it. iv had many of the side effects mentioned concerning the implant. headaches,dizziness,panic attacks,anxiety and depression. yet my doctor still thinks it couldnt be because of the implant. i know iv not been feeling like this long but im terrified theres no way out and im never going to recover from the way im feeling. can any1 please help, do u think it could be pnd or the implant? thanks
Doctors know about medical stuff even though they can be wrong occasionally, just like everyone else. You KNOW for sure when things happen. So, you need to look at the following. When did this start happening? What was going on in your life when it started happening? What were you taking before, and during this started happening? Are there any changes in your diet, sleep, and or exercise, and with these changes how many of them cannot logically be contributed to just having a baby? Are there any other things happening to you mentally, physically, emotionally, or sexually? Do things you did find interesting or brought you joy still bring you joy? Is there anything that makes you feel better and if so, what is it, and why do you think it makes you feel better?
Please answer these questions for me, and I will see what I can come up with.
Welcome to the forum. While it sounds like your symptoms may be a combination of both the implant and perhaps the postpartum depression, I'd have to personally say that what you're experiencing sounds pretty classic of symptoms relating to the use of hormonal meds (the implant). Some people never have one symptom, but many others have a hard time tolerating any type of hormonal treatment (the pill, patch, implant)...and the implants notoriously give people problems all the time....you just need to figure a few things out and weigh your options here.
MY advice to you is to seek a second opinion as it sounds like your doc isn't being too receptive to your concerns. There is just no way she could know for SURE that the implant is not the culprit. Even if she is right and it is the PP depression, she needs to address your concerns and be sympathetic to your worries..
Many people who have initial side effects from hormonal therapy as you describe notice an improvement after some time passes, others have to discontinue the medication. If you choose to get another opinion, I would write down all of your concerns, and also track your symptoms on paper..including details about the onset of your symptoms as they relate to both the birth of your child, and the introduction of the implant. They obviously occured quite close together, but if the symptoms were either not present or were very mild after the birth and before the implant, then it sincerely looks like the implant could be the culprit.
Hang in there...you have options here....don't allow your doc to strong arm you into not addressing it, especially since it sounds as though the symptoms are severe enough to be affecting your life.
Best of luck...and please keep us updated if possible.
thanku both for ur comments. for a week after giving birth i felt low but no where near as bad as im feeling now, i quickly got over it. up untill having the implant and for a few days after i was on cloud nine enjoying my new baby and generally extremly happy with everything. at the moment i dont feel myself nowhere near the person i was a few wks ago, no medication seems to be helping, which i believe is because of the implant, if it was pnd then meds would help, but in the case of the implant nothing would help because hormones affecting me would still be being pumped in 2 my body. does this make sense? maybe im just trying 2 think of other things it could be or not wanting 2 believe im post natal depressed, but it seems odd 2 me everything was ok up untill a few days after the implant was fitted.
Hi my name is elva and i got my second implant on my arm. The firts time i got it i experince a panic attack but it was only once. I continued to have my period the whole three years for every 2months.As for this time i havent yet have my period. About a month ago since i got it replaced ive been experincing high level of depression and extreme anxiety, panic attacks. I feel horrible like it is not me i have weird thoughts. I feel lightheaded, scared, dizzy, hot, stressed, nauseous, ect. I've had thoughts of harming myself. I just really wish it could go away. I talked to my doctor and she said it might be because of the hormone levels that the implant contains she suggested counseling but i really just thing its not going to work. I am taking my implanon out and i am consedering another method.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.